Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Tulsa, OK

June 10, 2007Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 10, 2007, 2:36 PM CDT for Carroll County, Arkansas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 2:36 PM CDT (19:36 UTC)
Expired
Jun 10, 2007, 4:30 PM CDT
In force
114 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Carroll County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 101936
FFWTSA
ARC015-102130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 430 PM CDT

* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN NEAR RULE...MOVING EAST AT 10 MPH.   
  RADAR INDICATES THAT OVER 2 INCHES OF RAIN HAS ALREADY FALLEN.     
  ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 430 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...OSAGE...GREEN FOREST AND CARROLLTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3632 9368 3616 9357 3613 9327 3642 9330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:25 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 10:25 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT SUN JUN 10 2007

.DISCUSSION...
SMALL AREA OF SHOWERS/THUNDERSTORMS LIFTING NORTHEAST INTO MISSOURI
LATE THIS MORNING. MOSTLY SUNNY SKIES ACROSS MUCH OF EASTERN
OKLAHOMA/NORTHWEST ARKANSAS HAS ALLOWED ATMOSPHERE TO ALREADY BECOME
UNSTABLE WITH MINIMAL CIN. AS WEAK DISTURBANCE OVER WESTERN OKLAHOMA
LIFTS NORTHEAST THIS AFTERNOON ATMOSHPERE EXPECTED TO BECOME VERY
UNSTABLE WITH SURFACE LIS EXCEEDING -10 DEG C.  ALTHOUGH DEEP
LAYER SHEAR WILL REMAIN MARGINAL...STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED TO AGAIN DEVELOP/PROPAGATE ALONG RESIDUAL/DEVELOPING
OUTFLOW BOUNDARIES AND IN ZONES OF STRONGER DIFFERENTIAL
HEATING/PREFERRED TERRAIN AREAS. HAVE RAISED POPS TO LIKELY FOR THIS
AFTERNOON ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AND
RAISED SEVERE WEATHER PROBABILITIES ACCORDINGLY.  ZFP/AFM/PFM
SENT...WILL UPDATE HWO SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Jun 10, 1:31 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SUN JUN 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 11PM.  BEGINNING AGAIN AT 2AM.

HEAVY RAIN AND FLASH FLOODING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

DISCUSSION...
A STRONGLY UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ACROSS NORTHWEST ARKANSAS AND THE BORDER AREA
OF EASTERN OKLAHOMA.  AS THE CAP WEAKENS AREA WIDE THIS
AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
ENTIRE REGION.

AS WAS THE CASE YESTERDAY...WINDS ALOFT ARE WEAK...SO CELLS
WILL TEND TO BE SLOW MOVING AND QUICKLY BECOME MULTICELLULAR.
HOWEVER...LARGE HAIL AND STRONG WINDS WILL OCCUR WITH A NUMBER
OF THE STORMS TODAY.  IN ADDITION...2 TO 3 INCHES OF QUICK RAINFALL
WILL OCCUR AT SOME LOCATIONS.

TWO BOUNDARIES WERE IN THE REGION TODAY THAT MAY FOCUS THE MOST
CONCENTRATED ACTIVITY OR AT LEAST OFFER THE BEST CHANCE FOR
STORM ORGANIZATION.  BOTH BOUNDARIES ARE FROM MORNING STORMS.
ONE EXTENDED FROM CARROLL COUNTY TO NEAR FAYETTEVILLE TO BETWEEN
OKMULGEE AND TULSA.  THE SECOND EXTENDED FROM THE KANSAS LINE
NORTH OF BARTLESVILLE INTO CREEK COUNTY AND ON SOUTHWEST.

THE AFTERNOON AND EVENING STORMS ARE EXPECTED TO WEAKEN AFTER
10PM.  HOWEVER DEPENDING ON HOW THE EVENING STORMS EVOLVE...
THERE IS A CHANCE THAT STORMS COULD INCREASE AGAIN IN THE
EARLY MORNING HOURS IN NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL BE NEEDED NEAR ANY STRONG
STORMS.  NET CONTROLLERS FOR THE REGIONAL SKYWARN NET
SHOULD CLOSELY MONITOR CONDITIONS AND BE READY FOR
ACTIVATION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER THE
NEXT WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DEVELOPING EACH DAY. WEAK WIND FIELDS ALOFT WILL
LIKELY LIMIT THE SEVERE WEATHER CHANCES TO THE ISOLATED PULSE
SEVERE STORMS WHICH ARE COMMON IN SUMMER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 10, 1:26 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SUN JUN 10 2007

OKZ072-101900-
SEQUOYAH OK-
126 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 126 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF SHORT...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3554 9468 3544 9461 3548 9445 3565 9448
Special weather statement, Jun 10, 1:27 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN JUN 10 2007

ARZ002-101900-
CARROLL AR-
127 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 127 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF OAK GROVE TO 4 MILES
NORTHWEST OF GREEN FOREST...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OAK GROVE...DENVER...
GREEN FOREST AND COIN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3652 9350 3633 9355 3627 9329 3651 9326
Local storm report, Jun 10, 1:30 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     CHARLESTON              35.30N 94.04W
06/10/2007                   FRANKLIN           AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN/DAMAGED ACROSS THE CITY OF
            CHARLESTON. NO POWER IN CHARLESTON OR BRANCH.

&&

JDS
Special weather statement, Jun 10, 1:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT SUN JUN 10 2007

ARZ019-OKZ072-101915-
CRAWFORD AR-SEQUOYAH OK-
146 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 146 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF DORA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...UNIONTOWN...CEDARVILLE...
SHIBLEY...FURRY...FIGURE FIVE AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3560 9452 3542 9454 3542 9429 3561 9430
Special weather statement, Jun 10, 1:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SUN JUN 10 2007

ARZ011-101915-
MADISON AR-
150 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 150 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF HARMONY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HARMONY...HUNTSVILLE AND
MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3612 9380 3599 9378 3603 9353 3616 9361
Special weather statement, Jun 10, 2:01 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT SUN JUN 10 2007

ARZ019-029-101930-
CRAWFORD AR-SEBASTIAN AR-
201 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHWESTERN CRAWFORD

AT 201 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF VAN BUREN...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UNIONTOWN...FORT
SMITH...VAN BUREN...KIBLER...SHIBLEY...FURRY AND FIGURE FIVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3559 9445 3540 9447 3535 9432 3542 9421

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:06 PM CDTSpecial Weather StatementTSAFranklin24 min
Jun 10, 12:24 PM CDTSpecial Weather StatementTSACarroll36 min
Jun 10, 12:26 PM CDTSpecial Weather StatementTSACrawford34 min
Jun 10, 12:39 PM CDTSevere Thunderstorm WarningTSAFranklin29 min
Jun 10, 1:27 PM CDTSpecial Weather StatementTSACarroll33 min
Jun 10, 1:46 PM CDTSpecial Weather StatementTSACrawford29 min
Jun 10, 1:50 PM CDTSpecial Weather StatementTSAMadison25 min
Jun 10, 2:01 PM CDTSpecial Weather StatementTSACrawford29 min
Jun 10, 2:04 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian56 min
Jun 10, 4:03 PM CDTSevere Thunderstorm WarningTSAMadison31 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.